Alert archive / West Virginia / Winter Storm Warnings in 2020
Winter Storm Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Dec 21, 2020, 4:22 AM EST for Pocahontas County, Randolph County, Webster County, West Virginia. It took effect at Dec 21, 2020, 5:00 PM EST. It was in force for 19 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 21, 2020, 4:22 AM EST (09:22 UTC)
- In effect from
- Dec 21, 2020, 5:00 PM EST
- Expired
- Dec 22, 2020, 11:58 AM EST
- In force
- 19 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 6:00 AM EST | SNOW 7 | Snowshoe, WV | 24-HOUR SNOWFALL. |
| Dec 22, 6:50 AM EST | SNOW 1.8 | 3 Ne Frost, WV | 24-HOUR SNOWFALL. |
| Dec 22, 7:00 AM EST | SNOW 0.4 | Elkins, WV | 24-HOUR SNOWFALL. |
| Dec 22, 7:00 AM EST | SNOW 0.5 | 4 Sw Cass, WV | 24-HOUR SNOWFALL. |
| Dec 22, 7:15 AM EST | SNOW 0.2 | Hacker Valley, WV | 24-HOUR SNOWFALL. |
| Dec 22, 7:30 AM EST | SNOW 4.7 | 1 S Bartow, WV | 24-HOUR SNOWFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS41 KRLX 210922 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 422 AM EST Mon Dec 21 2020 WVZ522-523-526-211730- /O.NEW.KRLX.WS.W.0005.201221T2200Z-201222T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 422 AM EST Mon Dec 21 2020 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches possible. Winds gusting as high as 40 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to noon EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute and will affect the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-521-525-211730- /O.NEW.KRLX.WW.Y.0015.201221T2200Z-201222T1700Z/ Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Holly River State, Webster Springs, Cowen, and Elkins 422 AM EST Mon Dec 21 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to around 4 inches possible. * WHERE...Southeast Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...From 5 PM this afternoon to noon EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute and will affect the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ CG
5 follow-up statements
433 WWUS41 KRLX 211658 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1158 AM EST Mon Dec 21 2020 WVZ522-523-526-220100- /O.CON.KRLX.WS.W.0005.201221T2200Z-201222T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1158 AM EST Mon Dec 21 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches possible. Winds gusting as high as 40 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to noon EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute and will affect the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-521-525-220100- /O.CON.KRLX.WW.Y.0015.201221T2200Z-201222T1700Z/ Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1158 AM EST Mon Dec 21 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to around 4 inches possible. * WHERE...Southeast Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...From 5 PM this afternoon to noon EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute and will affect the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
346 WWUS41 KRLX 220055 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 755 PM EST Mon Dec 21 2020 WVZ522-523-526-220900- /O.CON.KRLX.WS.W.0005.000000T0000Z-201222T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 755 PM EST Mon Dec 21 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches possible. Winds gusting as high as 40 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to noon EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-521-525-220900- /O.CON.KRLX.WW.Y.0015.000000T0000Z-201222T1700Z/ Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Holly River State, Webster Springs, Cowen, and Elkins 755 PM EST Mon Dec 21 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to around 4 inches possible. * WHERE...Southeast Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...From 5 PM this afternoon to noon EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
239 WWUS41 KRLX 220822 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 322 AM EST Tue Dec 22 2020 WVZ522-523-526-221630- /O.CON.KRLX.WS.W.0005.000000T0000Z-201222T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 322 AM EST Tue Dec 22 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Heavy snow expected. Additional snow accumulations of 4 to 6 inches possible. Winds gusting as high as 35 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the commute this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-521-525-221630- /O.CON.KRLX.WW.Y.0015.000000T0000Z-201222T1700Z/ Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Holly River State, Webster Springs, Cowen, and Elkins 322 AM EST Tue Dec 22 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Snow expected. Additional snow accumulations of up to around 4 inches possible. * WHERE...Southeast Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the commute this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ CG
833 WWUS41 KRLX 221231 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 731 AM EST Tue Dec 22 2020 WVZ522-523-526-221700- /O.CON.KRLX.WS.W.0005.000000T0000Z-201222T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 731 AM EST Tue Dec 22 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Heavy snow expected. Additional snow accumulations of 4 to 6 inches possible, for a total of 4 to 8 inches. Winds gusting as high as 35 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-521-525-221700- /O.CON.KRLX.WW.Y.0015.000000T0000Z-201222T1700Z/ Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Holly River State, Webster Springs, Cowen, and Elkins 731 AM EST Tue Dec 22 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Snow expected. Total snow accumulations of up to around 4 inches possible. * WHERE...Southeast Nicholas, Northwest Webster and Northwest Randolph Counties. * WHEN...Until noon EST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
623 WWUS41 KRLX 221658 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1158 AM EST Tue Dec 22 2020 WVZ522-523-526-221800- /O.CAN.KRLX.WS.W.0005.000000T0000Z-201222T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1158 AM EST Tue Dec 22 2020 ...WINTER STORM WARNING IS CANCELLED... The majority of the snow has ended, therefore the warning is left to expire at this time. A very light shower or two is still possible for the rest of the afternoon, however no impacts are expected. $$ WVZ520-521-525-221800- /O.CAN.KRLX.WW.Y.0015.000000T0000Z-201222T1700Z/ Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1158 AM EST Tue Dec 22 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... The majority of the snow has ended, therefore the advisory is left to expire at this time. A very light shower or two is still possible for the rest of the afternoon, however no impacts are expected. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 3:44 AM EST, 38 minutes earlier.
Area forecast discussion, Dec 21, 3:44 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
344 AM EST Mon Dec 21 2020
.SYNOPSIS...
Fast moving cold front crosses late tonight, followed by an
even stronger one Thursday. Arctic airmass for Christmas Day,
possibly accompanied with snow.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 325 AM Monday...
Most of the showers that have continued throughout the night
have moved off and dissipated from the area. The first part of
the day should be dry as high pressure moves off to the east.
There may be some clearing of clouds along the south, but
overall cloud cover ahead of the next system will begin
filtering into the area. Chances of precipitation will begin to
increase this afternoon, from north to south, as a cold front
associated with a surface low to the north quickly moves across
the area. Upper level troughing will also assist with the
forcing of this system. The highest precipitation chances will
be along the north and eastern halves of the area, mostly along
the mountains. There will not be much of a chance for
precipitation for the very southern and western portions of the
area. Temperatures should remain warm enough that precipitation
in the lowlands will be mostly rain.
The mountains should have mostly snow with this system, with
accumulations up to 6-8 inches possible for the highest
elevations. The surrounding areas could have around an inch,
with no accumulations for much of the lowlands. Currently
working on winter weather headlines for the higher elevations.
High temperatures today will be in the mid 40s to lower 50s for
the lowlands and in the 30s for the highest elevations. Tonight
most of the lowlands should remain above freezing and the
higher elevations will reach below freezing.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
As of 207 PM Sunday...
Sfc front associated with a fast moving clipper system is prog
to be approaching the Ohio River early Monday evening. Rain
ahead of this system should impact primarily the northern and
eastern halves of the CWA. Low level thermal profile should then
cool throughout the night, resulting in rain changing to snow.
Accumulations are expected, mainly for elevations of 2500ft or
greater. A period of significant orographic lift may occur
overnight with the potential existing for a period where some
heavy snowfall may occur across the westward facing slopes. I
am carrying a forecast accumulation of 3 to 5 inches Monday
night for the highest populated elevations, with isolated higher
amounts not out of the question if heavy snow occurs. Winter
Weather Advisories may eventually needed for portions of area
mountains from future forecast shifts, but have opted to hold
off for now per collaboration with area WFOs. The lowlands are
currently expected to have surface temps slightly too warm for
much, if any, accumulation from this system.
Of note, some of the most recent guidance is indicating the
potential for some linear banding and associated squall-like
potential (Snow Squall parameter values have been gradually
ticking upwards) with the precip for Monday night. This should
not be an impactful concern if the banding occurs when precip
is rain, but may become an issue if it occurs when precip is
snow.
The system quickly departs Tuesday morning with surface high
pressure building in at that time. High pressure starts to
shift east on Wednesday, allowing for warmer temperatures and
quasi-sunnier skies.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 220 PM Sunday...
COLD WEATHER IMPACTS LIKELY FOR CHRISTMAS DAY...
A lot of disagreement between guidance suites exists today
regarding potential weather conditions for Christmas Eve and
Christmas Day. The 12z GFS has ingested something into its
nervous system and has now decided it wants to drive a powerful
cold front through the area around midnight Thursday morning.
The 12z CMC is much slower and brings the front into the area
late Thursday while the 12z ECMWF has the front moving into West
Virginia by early afternoon.
Christmas Eve daytime and night:
I have chosen a temporal bias towards a 12z CMC/ECMWF blend and
have basically disregarded the GFS. Thus, I am expecting a
continuation of WAA to occur throughout most of Thursday with
even somewhat of a minor downsloping effect occurring across the
eastern lowlands for the first half of the day. Rain should
overspread the entire area Thursday afternoon as synoptic
forcing quickly strengthens in response to an approaching and
digging mid/upper level longwave trough and deepening sfc low
pressure moving ENE across the Ohio River Valley. Temps across
the lower elevations should warm well into the 50s (especially
across WV). With FROPA currently not expected to occur until
mid/late afternoon most, if not all, precip should remain in
the liquid form for Thursday.
After FROPA, strong cold air advection should initiate rather
fast Thursday evening as a 1030mb+ sfc high screams southward
across the Plains and just west of the Mississippi River Valley.
Temps should drop 15 to 25 degrees in a matter of hours early
in the evening for most areas in the immediate wake of the
front. Thus, with a quickly cooling thermal profile, remaining
light rain should transition to snow for much of the area...with
areas of light snow prevailing at times for the evening hours.
A period of dry slotting is likely to occur for awhile during
the overnight hours, followed by significant wrap-around
moisture advecting into the area thereafter.
Christmas Day:
Elongated low level moisture fetch from Lake Michigan should
flow into the region for much of the day on Friday. Resultant
very cold thermal profile along with impacts from orographic
forcing should result in quite a bit of snow showers throughout
the day (along with areas of steadier light snow). Aside from
the precip, very cold air will be in place for Christmas Day.
The vast majority of deterministic and ensemble guidance
strongly indicate that the entire CWA will remain well below the
freezing level for the daytime hours of Friday (high temps for
the climate day are likely to occur at midnight). Lower
elevations are forecast to remain in the 20s (lower to mid
20s...if not colder) while temps across area mountains will fall
through the teens and into the single digits. These frigid
temperatures combined with continued gusty CAA wind may result
in potentially dangerous wind chills for portions of the higher
elevations.
Note: It is still too early to mention any potential numerical
snowfall accumulations amounts with the Christmas Eve and
Christmas Day weather conditions. Monday's NWS forecast issuance
will start to include any snow amounts through 7pm Thursday,
with Tuesday's forecast issuance including potential snowfall
values for Thursday night and the Christmas holiday. As always,
significant changes with the weather forecast still remain a
possibility between now and Thursday/Friday (especially if
guidance trends faster with the system).
Continued snow showers will likely persist Friday night and
into Saturday as moisture and weak lift persists in the snow
growth zone. High pressure should finally start to become more
prevalent over the weekend. Friday night will likely be the
coldest night of the week (although Saturday night may be
close). Saturday will be only a slightly warmer than Friday ,
but I have undercut guidance values quite a bit as it usually
takes an extra day or two for modified arctic air to start to
mix out. A little warmer, and quieter, weather should occur for
Sunday.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
As of 1240 AM Monday...
Moisture is hanging around in the low levels along the eastern
half of the area, behind the previous system, and is being
reinforced leading to light showers continuing to form up and
along the mountains. BKW and EKN may see rain or a rain/snow mix
over the next few hours. These showers should taper off by the
morning.
Tonight, sites will likely continue to bounce between flight
categories as this low level moisture slowly moves out and the
next system begins to approach the area. Fog is forming at some
locations as cloud cover clears out between the two systems,
however additional low stratus off to the west is building back
in and may hinder fog from forming if it moves over any of the
sites. However, if this low stratus scatters back out, fog may
begin to form in these areas once again. Overall, confidence in
timing of fog forming/dissipating or low stratus moving in or
out of sites through this morning is pretty low.
The more eastern sites may fog for a few hours this morning as
well once the low stratus associated with the low level moisture
moves out. By the late morning hours, conditions should improve
to MVFR, and potentially even VFR. However, by the
afternoon/evening, sites will likely drop back to MVFR ceilings
again as the next system pushes into the area from the north.
With this system, rain showers or a rain/snow mix will be
possible for the more northern/eastern sites later this evening,
gradually transitioning to snow at the higher elevation sites
by the very end of the period. This will likely lead to MVFR/IFR
visibility restrictions for these sites.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: Low to medium.
ALTERNATE SCENARIOS: MVFR/IFR ceilings may vary tonight. AMDs a
possibility going forward.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 12/21/20
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EST 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
CRW CONSISTENCY H M L H H M H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M M M H H M H H H H H H
EKN CONSISTENCY H M M H H M H H H H H H
PKB CONSISTENCY H H L H H H M H M M M M
CKB CONSISTENCY H H H H H H M H H M M M
AFTER 06Z TUESDAY...
IFR possible in snow showers tonight into Tuesday, mainly
across the north and in the mountains.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...TRM/CG
NEAR TERM...CG
SHORT TERM...RH
LONG TERM...RH
AVIATION...CGHazardous weather outlook, Dec 20, 2:51 PM EST, 13 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Charleston WV 251 PM EST Sun Dec 20 2020 WVZ522-523-525-526-212000- Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- 251 PM EST Sun Dec 20 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow Monday night into Tuesday morning may accumulate 3 to 5 inches. This may create slick conditions for some areas. A strong arctic cold front is forecast to move through the region Christmas Eve, Thursday afternoon and night. Strong gusty winds will usher in sharply colder air for Christmas Day. Lows in the teens are expected Christmas, or Friday morning, as well as Saturday morning, and highs on Christmas Day and Saturday are likely to be well below freezing. Wind chill values are expected to drop into the single digits to near zero Friday morning, and potentially below zero Saturday morning. Snow showers Thursday night into Christmas Day may create slick conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>521-524-212000- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas- 251 PM EST Sun Dec 20 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong arctic cold front is forecast to move through the region Christmas Eve, Thursday afternoon and night. Strong and gusty winds will usher in sharply colder air for Christmas Day. Highs on Christmas Day are likely to be below freezing, in the 20s, with wind chills in the teens. Snow showers Thursday night into Christmas Day may create slick spots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 21, 12:29 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1229 AM EST Mon Dec 21 2020 KYZ101>103-OHZ083-086-087-WVZ007-211000- GREENUP-CARTER-BOYD-JACKSON OH-GALLIA-LAWRENCE OH-MASON- INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON, OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK, ASHLAND, CANNONSBURG, JACKSON, WELLSTON, OAK HILL, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT, POINT PLEASANT, AND NEW HAVEN 1229 AM EST Mon Dec 21 2020 ...AREAS OF DENSE FOG OVERNIGHT... Areas of dense fog could lead to hazardous travel conditions overnight, as visibilities will be variable, and could quickly drop to less than a quarter mile in some locations. Please use caution if driving, use low beam headlights, and allow extra time to reach your destination. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 4:22 AM EST | Winter Weather Advisory | RLX | Nicholas, Randolph, Webster | 32 hr |
Nearby
Winter Storm Warnings in West Virginia, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.